Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 28, 2009, 9:43 AM CDT for Limestone County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2009, 9:43 AM CDT (14:43 UTC)
- Expired
- Apr 28, 2009, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 11:37 AM CDT | FLASH FLOOD | Kosse, TX | SEVERAL ROADS ARE BLOCKED WITH HIGH WATER IN KOSSE. ESTIMATED 3-5 DEEP WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 281443
FFWFWD
TXC293-281645-
/O.NEW.KFWD.FF.W.0005.090428T1443Z-090428T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1145 AM CDT
* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ACROSS THE COUNTY. THESE STORMS ARE
REMAINING NEARLY STATIONARY AND NEW DEVELOPMENT OF STORMS CONTINUES
TO OCCUR. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN ACROSS MUCH OF THE COUNTY. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 1145 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...COOLIDGE...GROESBECK...AND MEXIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
&&
LAT...LON 3172 9693 3183 9672 3180 9650 3142 9624
3138 9631 3136 9632 3131 9643 3123 9660
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:43 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 28, 9:43 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 943 AM CDT TUE APR 28 2009 .UPDATE... A QUICK UPDATE WAS DONE TO INCREASE POPS AND QPF ACROSS THE SOUTHEASTERN ZONES. AN COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN ZONES THIS MORNING...AND WILL PRODUCE LOCALIZED FLOODING. THUS HAVE ALSO ADDED HEAVY RAIN WORDING TO THE ZONES. SOME LOCATIONS WILL PICK UP 2 TO 5 INCHES OF RAIN WITH THESE STORMS. VISIBILITIES FROM THE FOG ARE INCREASING...AND WE MAY CANCEL THE DENSE FOG ADVISORY AFTER LOOKING AT THE 10 AM OBSERVATIONS. 58 && .AVIATION... /12Z UPDATE/ WEAK COLD FRONT MOVING THROUGH NORTH TEXAS THIS MORNING WILL CONTINUE TO SLOW BEFORE STALLING ACROSS THE REGION OVER THE NEXT FEW HOURS. VLIFR CONDS HAVE DEVELOPED ALONG THE LEADING EDGE OF THE FRONT WITH 1/4SM FG VV001 BEING REPORTED AT THE METROPLEX TERMINALS. THINK THESE CONDS WILL CONTINUE THRU ABOUT 14Z BEFORE DISPERSING A BIT. WILL MAINTAIN IFR CONDS FOR OVC009 THROUGH MID MORNING. FARTHER TO THE SOUTH...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE TO THE NORTH...CURRENTLY AFFECTING THE WACO AREA. AREA OF RAIN AND STORMS WILL CONTINUE TO MOVE NORTH INTO THE METROPLEX AFTER 15Z AND WILL TEMPO -TSRA THROUGH MIDDAY. MVFR CONDS EXPECTED BY EARLY AFTN WITH BKN025 CIGS...WHICH MAY LIFT TO BKN040 BY LATE AFTN. ABUNDANT MOISTURE PERSISTS OVERNIGHT AND WITH INCREASING LLJ AFTER DARK...EXPECT IFR CONDS ONCE AGAIN TONIGHT. 91/DUNN && .PREV UPDATE... .UPDATE... THE COLD FRONT HAS SLOWED DOWN THIS MORNING AND AS A RESULT THE FOG IS LINGERING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA A LITTLE LONGER THAN EARLIER EXPECTED. WE HAVE DECIDED TO ISSUE A QUICK DENSE FOG ADVISORY MAINLY ACROSS THE METROPLEX AND AREAS EAST AND WEST. ALL VISIBILITIES SHOULD IMPROVE BY 11 AM. 79 && .PREV DISCUSSION... /ISSUED 307 AM CDT TUE APR 28 2009/ A SHORT WAVE WILL ROTATE ACROSS THE EXTREME SOUTHERN SECTIONS OF NORTH TEXAS THIS MORNING AND BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ACTIVITY SHOULD BE ENHANCED AFTER SUNRISE ONCE A WEAK COLD FRONT MOVES INTO THAT REGION AND PROVIDES ADDITIONAL LIFT. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...THE SEVERE POTENTIAL SHOULD BE LOW. THE REMAINDER OF NORTH TEXAS MAY SEE A FEW SHOWERS AND THUNDERSTORMS TODAY BUT ANY STORMS THAT FORM SHOULD BE ELEVATED. NORTH TEXAS WILL REMAIN IN WEST TO SOUTHWEST FLOW ALOFT THROUGH THE WEEKEND WITH STORM CHANCES MAINLY DRIVEN BY THE PASSAGE OF BRIEF SHORT WAVE ENERGY. ONE SHORT WAVE WILL MOVE ACROSS THE REGION WEDNESDAY AND BRING SCATTERED STORMS...ESPECIALLY TO THE NORTHWEST ZONES. ANOTHER WAVE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE NORTHERN ZONES FRIDAY NIGHT AND BRING ANOTHER CHANCE OF STORMS THROUGH SATURDAY. A FINAL SHORT WAVE IS PROGGED TO MOVE ACROSS THE REGION SUNDAY/SUNDAY NIGHT WITH MORE STORMS POSSIBLE. CLOUDS AND LOW LEVEL MOISTURE WILL BE ABUNDANT FOR MUCH OF THE WEEK AND THAT SHOULD KEEP AFTERNOON HIGHS MAINLY IN THE MIDDLE 70S TO LOWER 80S. LOW TEMPERATURES WILL BE MAINLY IN THE 60S...EXCEPT FOR SOME UPPER 50S THIS MORNING AND AGAIN ON THE WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 67 80 67 83 / 30 10 30 20 10 WACO, TX 77 67 80 68 83 / 70 20 20 20 10 PARIS, TX 74 65 79 65 81 / 40 20 30 20 20 DENTON, TX 76 66 80 67 82 / 20 20 30 20 10 MCKINNEY, TX 76 65 79 67 81 / 30 10 30 20 10 DALLAS, TX 78 69 79 68 83 / 40 10 30 20 10 TERRELL, TX 77 66 80 67 82 / 50 10 30 20 10 CORSICANA, TX 77 66 80 67 82 / 80 10 20 20 10 TEMPLE, TX 79 67 80 68 81 / 60 20 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ094-095- 104>107-116>123-129>134-141>145. && 82/58
Hazardous weather outlook, Apr 28, 7:40 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 740 AM CDT TUE APR 28 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 740 AM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES THROUGH THE MORNING ACROSS THE CENTRAL PORTIONS OF NORTH TEXAS. THEREFORE...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 11 AM. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS THROUGH THE DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH SUNDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON MAINLY ALONG AND WEST OF INTERSTATE 35. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY WITH THE STRONGEST STORMS. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:25 PM CDT | River Flood Warning | FWD | Hunt | 14 hr |
| Apr 28, 7:36 AM CDT | Dense Fog Advisory | FWD | Bosque, Collin, Comanche, Dallas, Delta, Eastland and 19 more | 3 hr |
| Apr 28, 8:31 AM CDT | Areal Flood Advisory | FWD | Limestone | 119 min |
| Apr 28, 10:01 AM CDT | Areal Flood Advisory | FWD | Freestone | 59 min |
| Apr 28, 10:39 AM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Apr 28, 11:44 AM CDT | Areal Flood Warning | FWD | Limestone | 3 hr |
| Apr 28, 11:47 AM CDT | River Flood Warning | FWD | Limestone | 57 hr |
| Apr 28, 12:11 PM CDT | Special Weather Statement | FWD | Robertson | 34 min |
| Apr 28, 12:20 PM CDT | Areal Flood Advisory | FWD | Falls, Robertson | 85 min |
| Apr 28, 12:42 PM CDT | Areal Flood Warning | FWD | Freestone | 3 hr |
| Apr 28, 1:34 PM CDT | Special Weather Statement | FWD | Robertson | 26 min |
| Apr 28, 1:36 PM CDT | Flash Flood Warning | FWD | Robertson | 114 min |
| Apr 28, 1:48 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 28, 2:08 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 4 hr |
| Apr 28, 2:50 PM CDT | Flash Flood Warning | FWD | Limestone | 6 hr |
| Apr 28, 3:00 PM CDT | Tornado Warning | FWD | Robertson | 30 min |
| Apr 28, 3:32 PM CDT | Tornado Warning | FWD | Leon, Robertson | 43 min |
| Apr 28, 3:44 PM CDT | Special Weather Statement | FWD | Limestone | 31 min |
| Apr 28, 4:02 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Apr 28, 4:12 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| Apr 28, 4:13 PM CDT | Areal Flood Warning | FWD | Robertson | 3 hr |
| Apr 28, 4:48 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Apr 28, 5:21 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 2 hr |
| Apr 28, 6:07 PM CDT | Areal Flood Warning | FWD | Hill | 3 hr |
| Apr 28, 6:41 PM CDT | Tornado Warning | FWD | Robertson | 49 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.